MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI & WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI & WF; UNIT, PHACOFRAGMENTATION
Model Number BL5523WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The doctor at the user facility in (b)(6) reported the cutter was unable to cut at certain angles.The nurse opened a new pack to complete the procedure.No medical intervention required.
 
Additional Manufacturer Narrative
Evaluation completed.One opened bl5523wv pack from lot v8283 was returned.The expiration date on the label was 2018-04-16.The tip protector was not returned.The needle was not bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc.The cutter had good clean cuts throughout the various cut rates.In addition, the cutter was held and many different angles during the functional testing.The cutter continued to have good clean cuts and aspirated as intended.The cause of the problem could not be determined.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI & WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7345308
Report Number0001920664-2018-00031
Device Sequence Number16158583
Product Code HQC
UDI-Device Identifier00757770058549
UDI-Public(01)00757770058549(17)180416
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/16/2018
Device Model NumberBL5523WV
Device Catalogue NumberBL5523WV
Device Lot NumberV8283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1